Lightning, Adams
- When
- July 8, 3:40 PM CST
- Where
- Adams County, 1.26 mi N of Johnsville
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 31.568, -91.316
A home was struck by lighting which caused some electrical damage.
Isolated afternoon thunderstorms developed across the region on July 8th. One of the storms produced a lighting strike which hit a home in Natchez.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated afternoon thunderstorms developed across the region on July 8th. One of the storms produced a lighting strike which hit a home in Natchez.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 8, 2:06 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT THU JUL 8 2010 .SHORT TERM...ISOLATED...DIURNALLY DRIVEN...CONVECTION WILL DISSIPATE QUICKLY THIS EVENING AS HEATING WINDS DOWN. UPPER RIDGING CURRENTLY IN PLACE WILL BEGIN TO GIVE WAY TONIGHT. THE SRN FRINGES OF A DEEP UPPER LOW TRACKING ACROSS CANADA WILL PIVOT ACROSS THE MID/LWR MS VALLEY. THIS WAVE WILL PROVIDE WEAK UPPER LEVEL ASCENT OVER NRN ZONES BY FRIDAY AFTERNOON. AN ASSOCIATED 850 MB TROUGH WILL DROP INTO AR/WRN TN BY 00Z SATURDAY FOLLOWED CLOSELY BY THE REMNANTS OF A WEAKENING SURFACE TROUGH...BOTH HELPING TO FOCUS DEVELOPMENT OF CONVECTION JUST TO OUR NORTH TO INCREASE THE CHANCE OF RAINFALL DEVELOPING OVER NRN ZONES. DEEPER MOISTURE INCREASES RAPIDLY FROM THE NW WITH PRECIPITABLE WATER VALUES WELL ABOVE 2 INCHES MANY PLACES BY 00Z SATURDAY. GFS/NAM MOS ARE BOTH AGGRESSIVE IN RETURNING RAIN CHANCES TO THE FORECAST AREA BY FRIDAY AFTERNOON. THE REGION WILL SIT IN NWLY FLOW ALOFT THROUGH THE WEEKEND BETWEEN UPPER RIDGING THAT WILL RETREAT TO OUR WEST AND UPPER TROUGHING THAT WILL DIG IN THE VICINITY OF THE EAST U.S. COAST. DEEP MOISTURE WILL PERSIST THROUGH THE WEEKEND AND THE REMNANTS OF THE SURFACE TROUGH WILL BE POSITIONED OVER THE AREA. WILL SEE COOLER AFTERNOON HIGH TEMPERATURES AT MOST LOCATIONS FRIDAY INTO THE WEEKEND DUE TO DECREASING HEIGHTS AND INCREASING CLOUD COVER. .LONG TERM...OUTFLOW BOUNDARIES WILL LIKELY BE INTERACTING OVER SRN PORTIONS OF THE CWFA AS THE SEA BREEZE MOVES IN BOTH SUNDAY AND MONDAY. HIGHEST POPS DURING THE LONG RANGE SHOULD BE WITH THE LOW LEVEL BOUNDARY SUNDAY WITH A GRADUAL RETURN TOWARD AVERAGE CLIMATOLOGY VALUES NEXT WEEK. LOOK FOR ANOTHER DIURNAL ROUND OF AFTERNOON CONVECTION MONDAY BUT THEN BY TUESDAY...MID AND UPPER LEVEL RIDGE BEGINS REBUILDING OVER THE SRN PLAINS TO THE GULF COAST. THE 200MB ANTICYCLONE NEAR THE MOUTH OF THE SABINE RIVER ON WEDNESDAY EXPANDS IN ALL DIRECTIONS FOR THURSDAY WHICH WILL ALLOW MORE SUNSHINE AND A RETURN TO MORE WIDESPREAD MAX TEMPS IN THE MIDDLE 90S. THIS SUBTROPICAL RIDGE CENTER IN TURN ALLOWS MORE TUTT LOWS TO CROSS THE SRN GULF OF MEXICO FROM THE CARRIBEAN. MEX MOS GUIDANCE LOOKS VERY CONSISTENT AND MAX/MIN TEMPS VARY ONLY 3-4F IN BOTH CATEGORIES AMONG THE ENSEMBLE SUITE OF SOLUTIONS. HAVE UNDERCUT MOST OF THE NIGHT TIME POPS NEXT WEEK AS RIDGING AGAIN BECOMES DOMINANT AND TRIMMED DAYTIMES BY ABOUT 10 PERCENT. AS A SIDE NOTE...TRENDS APPEAR TO BE DEVELOPING BEYOND NEXT WEEK THAT WILL SHIFT THE UPPER WLYS EVEN FARTHER N FOR THE SECOND HALF OF JULY. /40/ && .AVIATION...VFR CONDS ACCOMPANIED BY LGT VRB WNDS XPCTD THRU TONIGHT AS HIGH PRES REMAINS PARKED OVR THE REGION. ISOLD SHWRS/TS HAVE DEVELOPED THIS AFTN AND XPCT THIS WEAK DEVELOPMENT TO CONTINUE THRU THE AFTN...DIMINISHING THIS EVENING. SHORT LIVED MVFR VSBY CONDS WILL BE PSBL IN THE MORNING...PRIMARILY ALONG AND S OF I-20. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 93 72 92 / 5 19 27 56 MERIDIAN 72 94 71 92 / 5 10 37 65 VICKSBURG 71 92 71 92 / 5 29 27 53 HATTIESBURG 73 95 73 93 / 6 19 19 49 NATCHEZ 71 93 72 92 / 5 29 23 52 GREENVILLE 73 90 72 91 / 13 51 31 44 GREENWOOD 72 91 71 92 / 8 44 32 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/40/BK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUL 8 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>050-053>056-059>066-072>074-091645- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ030-031-033-038-039-045-046-051-052-057-058-091645- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-JASPER-CLARKE- 300 PM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY HEAT INDEX VALUES WILL RANGE FROM 104 TO 106 DEGREES THIS AFTERNOON. THE AIR MASS WILL REMAIN HUMID AS TEMPERATURES CLIMB INTO THE 95 TO 99 DEGREE RANGE TODAY. THE HEAT INDEX WILL COOL BELOW 100 DEGREES BY 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT THU JUL 8 2010 MSZ031-039-082100- LOWNDES MS-NOXUBEE MS- 332 PM CDT THU JUL 8 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHEAST OF COLUMBUS AT 332 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT THU JUL 8 2010 MSZ060-082155- ADAMS MS- 427 PM CDT THU JUL 8 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF PINE RIDGE TO 3 MILES NORTHWEST OF KINGSTON AT 427 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHERN ADAMS COUNTY SHOULD MONITOR THESE STORMS CLOSELY. JC
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A home was struck by lighting which caused some electrical damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239009.